hormones and food???

Yet again another question and I apologise before I begin as I have asked an awful lot and feel its a kinda question that seems trivial in comparison to a lot of others.

I had bc which was hormone receptive and checked with bc nurse about vit d, and omega 3,6 and 9 which I take in conjunction with my m.s. Sue h had already kindly answered my question and was spot on as they are fine to take.

The thing the bc nurse said in a bit of a rush was as long as you stay away from hormone inducing vits and food??  Did not really understand this and bc nurse had to go so I googled ( I know I should not have)

and really spoked myself as if I read it correctly I will be eating very little and most of the foods that they say are not for me are the foods I have been eating. SCARED out of my wits.

I started tamoxifen nearly 3 weeks ago and so far so good, I know its very early as I am on them for ten years but heard someone saying if you do not have side effects they are not doing their job. I am so sorry but has anyone else heard this. I do not return to oncologist until 30th Nov so thought I would enquire here. Agin so so sorry for long rabble. Love to all, Mary

 

 

 

Hi Mary, I don’t know much about which foods are not ok to eat but I have read about soya products not being ok as they increase oestrogen production I think, which is not good for a hormone receptive breast cancer.  I am also on Tamoxifen which I started in April and have had minimal side effects, my periods did stop for 2 months (hooray!) but then started again (boo!). I did ask my oncologist if the Tamoxifen was working as I had heard that no side effects meant it wasn’t but she seemed confident that it would be and said that some women just don’t have many side effects. Perhaps we are both lucky? Maybe you could contact your aftercare team - I was given a number I could call with any questions, however trivial. You don’t want to be worrying yourself silly for the next few months.  Good luck! Michelle xx

Hi Mary
I’m glad you posted about this as I have been wondering about the same things and not wanting to scupper or add to any worries, my friend was told by her BC nurse to avoid non organic meat and dairy as livestock are injected with hormones. So that threw me into a flap. I’ve asked at the hospital but no answers…it’s a bit frustrating when the advice across different hospitals isn’t consistant…at this rate I’ll be on a diet of organic cardboard…blehhh!
Sue thanks for that info, would you know anything more about the meat/dairy please?

I finished my radiotherapy on Monday Mary, you will be fine once you get started, I was anxious about it but once i got going it soon went by…I got lots of support and advice in the August Rads thread…this forum is so helpful. Just keep hydrated, be kind to yourself and listen to your body…rest when you feel like it.
Also Mary and Michelle it was good to hear neither of you have side effects from Tamoxifen…I’m starting in a week and so far have heard mostly bad about it

I really hope I haven’t panicked you more about the food and hormones Mary…we can drive ourselves potty but I think for me it’s doing what I can to avoid this happening again, balanced with being happy and not going potty or becoming a ball of anxiety :slight_smile:
Have a good weekend ladies
Kate xx

Hi all

Very interesting about the food as it’s something I’ve been wondering too.
Mary and Michelle, can I ask if you are on one particular brand of Tamoxifen? I start it after the chemo and have read some women react better to certain brands.
Any advice appreciated.
Sarah xx

Thanks Marydan. A lot of ladies seem to be more in favour of the Teva brand. I think I will ask if I can start off with it and see how I go.
Xx

Hi Sarah, my first 2 months supply of Tamoxifen came from the hospital pharmacy and was Wockhardt but since then my local pharmacy supplies Genesis (I guess thats the brand, its what is on the box). The only real side effects I’ve had is that my wrists sometimes feel quite stiff and this has only been as issue since I started taking it and my legs get a bit restless at night.  i’ve had a few hot flushes in the night but nothing that bad and that could be due to my age (I’ve just turned 50) so I could be starting the menopause. Apart from this I haven’t had weight gain, or major hair loss which other users have had and my life is going on as normal now (finished radiotherapy in June).  I was worried about the change in brands but the side effects didn’t change.  Good luck! Michelle x

Lol Mary…please keep in touch and not in ouch!.
It’s good to get these worries out…I think we all have moments of WHAT IS GOING ON and can just get too stressed…so better out than in and this is a great place to do just that.I’m a worry wart as well…I don’t think we’re the only ones!
All really helpful info thanks everyone and enjoy the rest of your weekend.
Kate xx

Thanks Michelle. I’m hoping the side effects will be minimal ! Xx

Thank you Ann. I think you’re right. It’s often the problems that are reported and you don’t always hear the positive sides xx